Alert archive / Louisiana / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Lake Charles, LA

March 12, 20124 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Mar 12, 2012, 11:28 AM CDT for 4 parishes in Louisiana. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2012, 11:28 AM CDT (16:28 UTC)
Expired
Mar 12, 2012, 5:30 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 124 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 12:05 PM CDTFLASH FLOOD2 Ene Breaux Bridge, LAGRAND POINT HWY BETWEEN LA328 AND DOYLE MELANCON RD CLOSED DUE TO WATER OVER THE ROAD.
Mar 12, 12:05 PM CDTFLASH FLOOD3 Se Carencro, LAREPORTS THAT ACADIAN MIDDLE SCHOOL HAS WATER IN SOME OF THE CLASSROOMS DUE TO THE FLOODING.
Mar 12, 12:10 PM CDTHEAVY RAIN 11.615 Sw Arnaudville, LATHE USGS GAGE AT BAYOU VERMILION NEAR CARENCRO...BVCL1...HAS RECORDED 11.61 INCHES OF RAIN SINCE ROUGHLY 6 AM THIS MORNING.
Mar 12, 2:15 PM CDTFLOODChurch Point, LATRAINED SPOTTER REPORTING STREET FLOODING IN THE CHURCH POINT AREA. NO HOUSES AFFECTED, JUST STREET FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WGUS54 KLCH 121628
FFWLCH
LAC001-055-097-099-122230-
/O.NEW.KLCH.FF.W.0012.120312T1628Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* AT 1121 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED          
  FLOODING ACROSS THE WARNED AREA WITH NUMEROUS ROADS AND HOMES      
  FLOODED. IN ADDITION SEVERAL HIGH WATER RESCUES ARE UNDERWAY. 
  RAINFALL ESTIMATES OF AROUND 15 INCHES HAVE FALLEN IN THE PAST 
  SIX HOURS. THIS IS A RARE EVENT AND MAY CAUSE SOME LOCATIONS 
  LIKE BAYOU VERMILION AT CARENCRO TO REACH RECORD FLOODING. 
  MANY ROADS ARE CLOSED AND YOU SHOULD NOT TRAVEL IN THIS AREA TODAY.

  THIS IS A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE PARISH.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARNAUDVILLE...BREAUX BRIDGE...CARENCRO...CHURCH POINT...
  LEONVILLE...SCOTT...CANKTON...CECILIA...DUSON...GRAND COTEAU...
  HENDERSON...MIRE AND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
      3050 9170 3021 9163

$$
3 follow-up statements
248 
WGUS74 KLCH 121657
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 AM CDT MON MAR 12 2012

LAC001-055-097-099-122230-
/O.CON.KLCH.FF.W.0012.000000T0000Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-ST. MARTIN LA-
1157 AM CDT MON MAR 12 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHEASTERN ACADIA...NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES UNTIL 530 PM CDT...

...A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE AND SOUTHERN ST. 
LANDRY PARISHES...

RAINFALL AMOUNTS BETWEEN 10 AND 15 INCHES HAVE BEEN ESTIMATED ACROSS 
THE WARNED AREA AND ADDITIONAL RAINS CONTINUE TO FALL.

AT 1155 AM...LOCAL LAW ENFORCEMENT OFFICIALS AND EMERGENCY 
MANAGEMENT REPORTED FLOODING WITH NUMEROUS ROADS AND HOMES FLOODED. 
IN ADDITION SEVERAL HIGH WATER RESCUES ARE UNDERWAY. THIS IS A RARE 
EVENT AND MAY CAUSE SOME LOCATIONS LIKE BAYOU VERMILION AT CARENCRO 
TO REACH RECORD FLOODING. MANY ROADS ARE CLOSED AND YOU SHOULD NOT 
TRAVEL IN THIS AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
      3050 9170 3021 9163

$$
898 
WGUS74 KLCH 121731
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 PM CDT MON MAR 12 2012

LAC001-055-097-099-122230-
/O.CON.KLCH.FF.W.0012.000000T0000Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-ST. MARTIN LA-
1231 PM CDT MON MAR 12 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHEASTERN ACADIA...NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES UNTIL 530 PM CDT...

...A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE...SOUTHERN ST. 
LANDRY AND NORTHWEST ST. MARTIN PARISHES...

AT 1226 PM CDT...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT REPORTED 
THAT FLASH FLOODING WAS OCCURRING IN THE WARNED AREA WITH NUMEROUS 
ROADS AND HOMES FLOODED. IN ADDITION SEVERAL HIGH WATER RESCUES ARE 
UNDERWAY. THIS IS A RARE EVENT AND MAY CAUSE SOME LOCATIONS LIKE 
BAYOU VERMILION AT CARENCRO TO REACH RECORD FLOODING. MANY ROADS ARE 
CLOSED AND YOU SHOULD NOT TRAVEL IN THIS AREA TODAY.

FOR BAYOU VERMILION AT CARENCRO...THE FLOOD STAGE IS 17 FEET. THE 
CURRENT STAGE IS 20.1 FEET. THE FORECAST IS FOR THE BAYOU TO CREST 
BETWEEN 22 AND 23 FEET. THIS IS WOULD MAKE THIS A RECORD CREST FOR 
THIS SITE. THE PREVIOUS RECORD WAS 21.5 SET IN MAY 2004.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ARNAUDVILLE...BREAUX BRIDGE...CARENCRO...CATAHOULA...CHURCH POINT...
LAFAYETTE...LEONVILLE...RAYNE...SCOTT...ATCHAFALAYA NATIONAL WILDLIFE
REFUGE...BRANCH...BUTTE LA ROSE...CANKTON...CECILIA...DUSON...GRAND
COTEAU...HENDERSON...LAKE PELBA...MIRE...RICHARD...SAVOY...SUNSET AND
SWORDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
      3050 9170 3021 9163

$$
585 
WGUS74 KLCH 121843
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT MON MAR 12 2012

LAC001-055-097-099-122230-
/O.CON.KLCH.FF.W.0012.000000T0000Z-120312T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-ST. MARTIN LA-
143 PM CDT MON MAR 12 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHEASTERN ACADIA...NORTHERN LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES UNTIL 530 PM CDT...

...A FLASH FLOOD EMERGENCY FOR NORTHERN LAFAYETTE...SOUTHERN ST. 
LANDRY...AND NORTHWEST ST. MARTIN PARISHES...

AT...130 PM...RADAR CONTINUED TO INDICATE HEAVY RAIN FROM 
THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED RAINFALL OVER PAST TWO 
HOURS SINCE 1130 AM...INDICATE RAINFALL OF 2 TO 4 INCHES TO BE 
COMMON WITH ISOLATED AMOUNTS NEAR 5 INCHES NEAR CHURCH POINT. 

EVENT TOTATLS CONTINUE TO BE AROUND 8 TO 15 INCHES WITH ISOLATED 
HIGHER AMOUNTS POSSIBLE IN THE HEAVIER RAINS NEAR CARENCRO. 

THIS CONTINUES TO REMAIN A DANGEROUS SITUATION WITH NUMEROUS ROADS 
AND HOMES FLOODED IN THE WARNED AREA DO NOT DRIVE INTO THESE AREAS 
UNTIL AFTER THE WATER SUBSIDES.

FOR BAYOU VERMILION AT CARENCRO...THE FLOOD STAGE IS 17 FEET. THE 
CURRENT STAGE IS 21.2 FEET. THE FORECAST IS FOR THE BAYOU TO CREST 
BETWEEN 22 AND 23 FEET. THIS IS WOULD MAKE THIS A RECORD CREST FOR 
THIS SITE. THE PREVIOUS RECORD WAS 21.5 SET IN MAY 2004.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3019 9229 3051 9233 3052 9173 3050 9173
      3050 9170 3021 9163

$$

BRAZZELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 10:12 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 12, 10:12 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT MON MAR 12 2012

.DISCUSSION...
COMPLEX OF THUNDERSTORMS...WITH HEAVY RAINFALL...HAS CONTINUED TO
DEVELOP ALONG LEFT OVER STALLED OUT CONVECTIVE OUTFLOW BOUNDARY...
AND TRAINING OVER PORTIONS OF SOUTH CENTRAL LOUISIANA. FLASH FLOOD
WARNINGS HAVE BEEN ISSUED TO COVER THIS EVENT...WITH INITIAL
REPORTS OF HOUSES BEING FLOODED IN CARENCRO WITH RESCUES UNDER
WAY. ACTIVITY IN THAT AREA WILL GRADUALLY DIMINISH BY EARLY
AFTERNOON AS JET STREAK DEPARTS. MEANWHILE...WARM HUMID AIR MASS
WILL REMAIN IN PLACE WITH POP UP SHOWERS AND A FEW THUNDERSTORMS
POSSIBLE FOR THE REMAINDER OF THE REGION. AGAIN SOME MAY PRODUCE
HEAVY RAINFALL. HAVE UPDATED GRIDS TO REFLEX ONGOING RAINFALL EVENT.

RUA

&&

.PREV DISCUSSION... /ISSUED 710 AM CDT MON MAR 12 2012/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
INTERESTING SET OF TAFS THIS MORNING. ACROSS THE SERN 1/3 OF THE
FORECAST AREA...LOCAL 88DS SHOW NUMEROUS SHOWERS AND THUNDERSTORMS
CONTINUING WHICH ARE IMPACTING KLFT/KARA. ACROSS THE NWRN 1/3 OF
THE AREA...DROPPING CEILINGS AND POTENTIALLY LOWERING VISIBILITIES
ARE MOVING IN FROM ERN TX. IN BETWEEN...JUST MVFR CEILINGS
PREVAILING. BY SOMETIME THIS AFTERNOON EXPECT ALL SITES TO GO MVFR
THEN LIKELY VFR BUT WITH VCSH AND SRLY WINDS INCREASING TO AROUND
10-12 KNOTS.

FOR THIS MORNING AT KLFT...CARRIED TEMPO THUNDERSTORMS THROUGH
15Z AS SW-NE ORIENTED CLUSTER OF SHOWERS AND STORMS SLOWLY LIFTS
NWD. ONLY CARRYING VCSH AT KARA AS OF NOW AS THIS CLUSTER HAS
LIFTED NORTH OF THIS SITE. UP AT KAEX...INITIALIZED AT MVFR BUT
BROUGHT IN IFR CIGS SHORTLY AS STRATUS DECK CONTINUES TO BUILD
EWD/SEWD. BROUGHT IN THE POTENTIAL FOR LIFR CONDITIONS AT KLCH AS
LOCAL EFFECTS COULD ALLOW SOME THICKER FOG TO DEVELOP SHORTLY.
STAYED MORE OPTIMISTIC AT KBPT AS STRATOCU DECK SHOULD PRECLUDE
LOWER STRATUS FROM FORMING AS IT HAS IN CLEARER SKIES FARTHER
NORTH INTO ERN TX. HOWEVER SHOULD THIS STRATOCU DISSIPATE WE COULD
SEE THE LOWER CLOUDS GET INTO THIS SITE THIS MORNING AS WELL.

FOR ALL SITES AFTER SUNSET THIS EVENING...EXPECTING LOW CLOUDS TO
DEVELOP WITH PLENTIFUL LOW-LEVEL MOISTURE GETTING TRAPPED BELOW
INVERSION OFF THE SFC. WENT LOWER ON VISIBILITIES AT USUAL SITES
ALTHOUGH DID NOT GO TOO LOW WITH EITHER CIGS OR VSBYS ATTM TO
ALLOW BETTER REFINEMENT OF THESE FORECASTS AS WE GET CLOSER TO
THAT TIME FRAME.

25

PREV DISCUSSION... /ISSUED 643 AM CDT MON MAR 12 2012/

UPDATE...THE AREA OF WEAK AREA OF CONVERGENCE THAT HAD BEEN OVER
FAR SOUTH CENTRAL LA CONTINUES TO RETROGRADE BACK NW WITH SHOWERS
AND STORMS IN TOW. UPPED POPS ACROSS PORTIONS OF SW AND CENTRAL
LA, BUT MAINLY FOR THE MORNING HRS.

PREV DISCUSSION... /ISSUED 457 AM CDT MON MAR 12 2012/

DISCUSSION...AN UPPER LOW CONTINUES TO LIFT OUT TOWARD THE UPPER
GREAT LAKES THIS MORNING WITH A SHORT WAVE PUSHING ACROSS THE
UPPER GULF COAST/DEEP SOUTH AREA. AS THE SHORT WAVE MOVES ACROSS
THE DEEP SOUTH MOST OF THE CONVECTION IS HEADING EAST WITH IT AND
ACROSS SE LA, HOWEVER ENOUGH INSTABILITY, SLIGHT UPPER DIVERGENCE,
AND DEEP MOISTURE REMAIN AROUND PORTIONS OF THE CWA TO ALLOW SCT
SHRA/TSRA. A WEAKENING FRONTAL BOUNDARY IS ALSO NOTED ALONG THE WESTERN
BORDER OF THE CWA. THROUGH TODAY, AND AT THE SURFACE HIGH PRESSURE
WILL BUILD IN FROM THE ATLANTIC KEEPING THE AREA UNDER A S TO SE
FLOW, BUT WEAK CONVERGENCE IN THE AREA WILL ALLOW FOR A FEW
SHOWERS AND STORMS. BEYOND TODAY, EACH DAY WILL BE A NEAR REPEAT
WITH HIGHS AROUND 80 AND LOWS AROUND 60 TO 65 WITH A FEW MAINLY
AFTERNOON SHOWERS AND STORMS AS THE AREA REMAINS UNDER WEAK
RIDGING.

MARINE...A RIDGE OF HIGH PRESSURE WILL EXTEND FROM THE ATLANTIC
ACROSS THE DEEP SOUTH AND NORTH GULF COAST THROUGH THE NEXT
SEVERAL DAYS. THIS WILL KEEP THE COASTAL WATERS UNDER A SOUTH TO
SOUTHEAST FLOW AND UNDER SCA CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  79  61  79  63  79 /  30  10  20  10  20
KBPT  79  63  79  65  79 /  20  10  20  10  20
KAEX  79  61  80  62  78 /  30  10  20  20  20
KLFT  76  64  82  64  80 /  80  10  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 12, 5:10 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 AM CDT MON MAR 12 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
510 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOW LAND FLOODING MAY OCCUR NEAR SOME AREA RIVERS AND WHERE AMPLE
RAINFALL OCCURRED DURING SUNDAY. SCATTERED SHOWERS AND STORMS WILL
BE POSSIBLE ACROSS PORTIONS OF THE AREA AND THIS MAY FARTHER
AGGRAVATE FLOODING CONCERNS ACROSS SOUTH CENTRAL LOUISIANA THROUGH
THE AFTERNOON.

PLEASE SEE THE LATEST RIVER STATEMENT REGARDING RIVER FLOODING.

AREAS OF FOG MAY DEVELOP LATE TONIGHT AND INTO TUESDAY MORNING.
THIS MAY RESTRICT VISIBILITIES TO UNDER A MILE ACROSS PORTIONS OF
THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR RIVER FLOODING IS EXPECTED TO CONTINUE ALONG SECTIONS OF THE
CALCASIEU RIVER AND BUNDICK CREEK. ISOLATED THUNDERSTORMS ARE
EXPECTED EACH AFTERNOON, HOWEVER SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
510 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
COASTAL WATERS TODAY. OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS ARE
EXPECTED TO BE THE BIGGEST CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 12, 10:24 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     FLASH FLOOD      3 NW CARENCRO           30.35N 92.07W
03/12/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            WATER RESCUES UNDERWAY FOR STUDENTS ON A BUS.

&&

BRAZZELL
Local storm report, Mar 12, 10:44 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     HEAVY RAIN       5 SW ARNAUDVILLE        30.37N 91.99W
03/12/2012  M10.09 INCH      ST. LANDRY         LA   OTHER FEDERAL

            THE USGS GAGE AT BAYOU VERMILION RIVER NEAR
            CARENCRO...BVCL1...REPORTING 10.09 INCHES OF RAINFALL IN
            THE LAST 6 HOURS.

&&

JRUA
Local storm report, Mar 12, 10:51 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     FLASH FLOOD      1 E SUNSET              30.41N 92.06W
03/12/2012                   ST. LANDRY         LA   BROADCAST MEDIA

            I-49 NORTH IS CLOSED TO TRAFFIC AT LA 182 AND I-49 SOUTH
            IS CLOSED TO TRAFFIC AT LA 93 DUE TO WATER OVER THE
            ROADWAY.

&&

RDEAL
Local storm report, Mar 12, 11:05 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     FLASH FLOOD      1 WNW CARENCRO          30.32N 92.05W
03/12/2012                   LAFAYETTE          LA   BROADCAST MEDIA

            CARENCRO CATHOLIC REPORTING FLOOD DAMAGE TO BUILDING.

&&

RDEAL
Local storm report, Mar 12, 11:10 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     FLASH FLOOD      1 ENE OPELOUSAS         30.53N 92.07W
03/12/2012                   ST. LANDRY         LA   BROADCAST MEDIA

            I49 SOUTHBOUND AT US 190 AND I49 NORTHBOUND AT GLORIA
            SWITCH ROAD SHUT DOWN DUE TO WATER OVER THE ROAD.

&&

RDEAL
Local storm report, Mar 12, 11:16 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 AM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     FLASH FLOOD      1 WNW CARENCRO          30.32N 92.05W
03/12/2012                   LAFAYETTE          LA   BROADCAST MEDIA

            WATER OVER THE ROADS AT N. UNIVERSITY AND ST. PETER ST.
            WATER UP TO THE TOPS OF TIRES AND GETTING REPORTS OF CARS
            STALLING OUT.

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:41 PM CDTSpecial Marine WarningLCH64 min
Mar 11, 8:02 PM CDTAreal Flood AdvisoryLCHCalcasieu88 min
Mar 11, 8:16 PM CDTTornado WarningLCHRapides29 min
Mar 11, 9:12 PM CDTSpecial Marine WarningLCH63 min
Mar 11, 9:19 PM CDTSevere Thunderstorm WarningLCHRapides56 min
Mar 11, 9:28 PM CDTTornado WarningLCHCameron, Jefferson Davis32 min
Mar 11, 9:42 PM CDTTornado WarningLCHJefferson Davis33 min
Mar 11, 10:06 PM CDTTornado WarningLCHJefferson Davis24 min
Mar 11, 10:20 PM CDTTornado WarningLCHJefferson Davis25 min
Mar 11, 10:39 PM CDTTornado WarningLCHAcadia, Jefferson Davis36 min
Mar 11, 11:11 PM CDTTornado WarningLCHVermilion34 min
Mar 11, 11:13 PM CDTTornado WarningLCHAcadia, Evangeline, Saint Landry31 min
Mar 11, 11:33 PM CDTSpecial Marine WarningLCH57 min
Mar 11, 11:42 PM CDTTornado WarningLCHVermilion33 min
Mar 11, 11:54 PM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis3 hr
Mar 12, 12:02 AM CDTSpecial Weather StatementLCHAcadia58 min
Mar 12, 12:13 AM CDTSpecial Weather StatementLCHVermilion62 min
Mar 12, 12:16 AM CDTSpecial Marine WarningLCH59 min
Mar 12, 12:50 AM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Saint Landry3 hr
Mar 12, 12:52 AM CDTSpecial Weather StatementLCHSaint Martin38 min
Mar 12, 1:12 AM CDTSpecial Weather StatementLCHSaint Landry48 min
Mar 12, 1:42 AM CDTAreal Flood AdvisoryLCHIberia, St. Mary4 hr
Mar 12, 2:23 AM CDTSpecial Weather StatementLCHSaint Martin67 min
Mar 12, 3:06 AM CDTAreal Flood WarningLCHIberia3 hr
Mar 12, 7:48 AM CDTSpecial Weather StatementLCHSaint Landry57 min
Mar 12, 8:51 AM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry3 hr
Mar 12, 9:48 AM CDTFlash Flood WarningLCHSaint Landry, Saint Martin3 hr
Mar 12, 10:59 AM CDTRiver Flood WarningLCHLafayette, Vermilion35 hr
Mar 12, 11:14 AM CDTAreal Flood WarningLCHAcadia48 hr
Mar 12, 11:26 AM CDTAreal Flood Warning EmergencyLCHAcadia, Lafayette, Saint Landry, Saint Martin12 hr
Mar 12, 11:36 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis8 days
Mar 12, 1:41 PM CDTSpecial Weather StatementLCHLafayette64 min
Mar 12, 2:40 PM CDTAreal Flood AdvisoryLCHEvangeline3 hr
Mar 12, 3:43 PM CDTFlash Flood WarningLCHAllen, Evangeline4 hr
Mar 12, 5:30 PM CDTFlash Flood Warning EmergencyLCHAcadia, Allen, Evangeline, Lafayette, Saint Landry, Saint Martin6 hr
Mar 12, 6:18 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon3 hr

Nearby

Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.